Alert archive / Texas / Coastal Flood Statements in 2018

Coastal Flood Statement 8, NWS Brownsville, TX

October 25, 2018Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 25, 2018, 8:20 AM CDT for Kenedy County, Texas. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2018, 8:20 AM CDT (13:20 UTC)
Expired
Oct 26, 2018, 1:00 AM CDT
In force
17 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WHUS44 KBRO 251320
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
820 AM CDT Thu Oct 25 2018

...Beach run-up will increase through the day...

.Though wave heights offshore are decreasing, tides are still 
running higher than astronomical by about a foot. A late 
afternoon astronomical tide near two feet at Brazos Santiago/South
Padre Island, plus an additional swell of about one foot will 
push the combined tide height to nearly three feet. This will 
result in water running up on the beaches to near the dunes from 
late this afternoon through early this evening.

TXZ256-257-351-260000-
/O.NEW.KBRO.CF.S.0008.181025T1320Z-181026T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
820 AM CDT Thu Oct 25 2018

...Higher beach run-up this afternoon...

* COASTAL FLOODING...Morning beach cam observations show water
  running part way up the beaches of South Padre Island. Further
  run-up will occur through the day as the tide flows toward high
  this afternoon. The greatest potential for minor coastal
  flooding will occur around the time of high tide at 545 PM.

* TIMING...High tide at 545 PM.

* IMPACTS...Moderate risk of rip currents, rough surf, and water
  running up on the beaches, possibly reaching some of the dunes.

$$
1 follow-up statement
368 
WHUS44 KBRO 252156
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
456 PM CDT Thu Oct 25 2018

...Beach run-up will increase through the evening...

.Though wave heights offshore are decreasing, tides are still
running higher than astronomical by about a foot. A late
afternoon astronomical tide near two feet at Brazos
Santiago/South Padre Island, plus an additional swell of about
one foot will push the combined tide height to nearly three feet.
This will result in water running up on the beaches to near the
dunes through this evening.

TXZ256-257-351-260600-
/O.EXT.KBRO.CF.S.0008.000000T0000Z-181026T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
456 PM CDT Thu Oct 25 2018

...Beach Run-up This Evening...

* COASTAL FLOODING...Morning beach cam observations show water
  running part way up the beaches of South Padre Island. Further
  run-up will occur through the afternoon as the tide flows 
  toward high this evening. 

* TIMING...High tide at 545 PM.

* IMPACTS...Moderate risk of rip currents, rough surf, and water 
  running up on the beaches, possibly reaching some of the 
  dunes. 

$$

Frye

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 6:39 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 25, 6:39 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
639 AM CDT Thu Oct 25 2018

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Improving aviation conditions are expected during the
next 24 hours as drier air filters into the region and causes a
thinning and rising of the cloud deck. Surface winds will veer as
high pressure becomes more dominant. The worst conditions are
expected early this morning with improvement anticipated to begin
around mid-morning.
&&

.PREV DISCUSSION... /issued 403 AM CDT Thu Oct 25 2018/

SHORT TERM (Now through Friday): A welcome change to the weather
for the first time in several days...maybe. Although surface low
pressure over the northwest Gulf of Mexico will move away and be
replaced by high pressure over Texas and the western Gulf of Mexico,
the 500 mb flow over Deep South Texas and the Rio Grande Valley will
remain out of the west-southwest, with a mid-level trough moving
into the Texas Big Bend at the end of the forecast period. This
pattern will produce generally overcast skies through a majority of
the period, with the best opportunity for some peeks of sunshine
this afternoon. Also, the aforementioned trough will serve to bring
isolated showers to the BRO CWFA on Friday. With significant cloud
cover likely, the slight chance of precipitation tomorrow, and a
veering onshore flow that will not be from the south or southeast,
below normal temperatures are anticipated.

LONG TERM (Friday Night through Wednesday): A slight chance of
rain lingers across the CWA Friday evening as a weak 500 mb short
wave trough moves overhead. Rain chances end Friday night as
this upper level feature moves east of the region and drier air
quickly filters into the area. Otherwise, Rain-free conditions are
expected to prevail across deep south Texas through the forecast
period due to subsidence aloft. Abundant sunshine and warmer
temperatures will allow temperatures to climb well into the 80s
each day. Above normal high and low temperatures are expected
through mid week.

MARINE (Now through Friday): Buoy 42020 reported west winds around
14 knots gusting to around 18 knots with seas slightly under 4 feet
with a period of 8 seconds at 250 CDT/750 UTC. Light to moderate
winds and low to moderate seas are expected for the Lower Texas
coastal waters during the period as low pressure over the northwest
Gulf of Mexico continues to move away and is replaced by high
pressure over the western Gulf of Mexico. Small Craft Exercise
Caution and Small Craft Advisory are not likely to be needed.

Friday Night through Monday Night: Favorable marine conditions
will continue through the weekend into early next week as high
pressure develops across the western Gulf of Mexico. Light to
moderate winds and low to moderate seas will prevail through the
period.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 25, 4:30 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
430 AM CDT Thu Oct 25 2018

TXZ248>257-351-353-261200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
430 AM CDT Thu Oct 25 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the local beaches
Friday and Saturday, and again Tuesday and Wednesday, due to swell
or strong winds and building seas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-261200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
430 AM CDT Thu Oct 25 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory may be needed for portions or all of
the Lower Texas coastal waters Tuesday and Wednesday due to
increasing winds and building seas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

Nearby

Coastal Flood Statements in Texas, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.